Clozapine re-exposure after dilated cardiomyopathy

Authors Mariëtte Nederlof , Theo WJ Benschop , Cornelia Adriana de Vries Feyens , Rob Heerdink
Published in BMJ Case Reports: publishing, sharing and learning through experience
Publication date 27 May 2017
Research groups Innovation in Healthcare Processes in Pharmacology
Type Article

Summary

from the publishers' website: "A 63-year-old woman with diabetes type II and a history of breast cancer was treated with clozapine for her refractory schizophrenia. She developed a dilated cardiomyopathy with an ejection fraction of 25%, a life-threatening event. The cause of heart failure could be multifactorial, with clozapine, family history, chemotherapy, diabetes type II and/or lithium as possible contributing risk factors. Clozapine was discontinued and the patient was referred to a hospice. Two weeks later, her heart failure slowly improved. Subsequently, she became extremely psychotic with a severe decline in quality of life. Therefore, it was decided to restart clozapine under cardiac monitoring. The patient’s psychotic symptoms improved and her heart failure status remained stable for more than a year. Thereafter, a small deterioration was seen in cardiac function. In this case, re-exposure to clozapine was successful for at least 2 years."

researchcomponents.publicationcontent.personslist.publicationauthors

  • Rob Heerdink | Professor | Research group Innovation in Healthcare Processes in Pharmacology
    Rob Heerdink
    • Professor
    • Research groups: Innovation in Healthcare Processes in Pharmacology

Language English
Published in BMJ Case Reports: publishing, sharing and learning through experience
ISBN/ISSN URN:ISSN:1757-790X
Key words Clozapine

Innovation in Healthcare Processes in Pharmacology